MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PROX STR HUMERAL NAIL 8/7 X 16; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. PROX STR HUMERAL NAIL 8/7 X 16; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 71760816
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation anticipated, but not yet begun.Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, before an internal fixation surgery, it was noticed that the distal holes of one (1) prox str humeral nail 8/7 x 16 were missing.The procedure was performed, without any delay, using a similar s+n back-up product.No further complications were reported.

Brand Name
PROX STR HUMERAL NAIL 8/7 X 16
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24707072
Report Number1020279-2026-00416
Device Sequence Number18653495
Product Code HSB
UDI-Device Identifier03596010514394
UDI-Public3596010514394
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K210980
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 06/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71760816
Device Lot Number25BM03616
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2026
Supplement Date Received by Manufacturer06/05/2026
Initial Report FDA Received Date03/26/2026
Supplement Report FDA Received Date06/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 98629
Patient Sequence Number1
Patient SexUnknown